MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD ECLIPSE NEEDLE SMARTSLIP; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON, S.A. BD ECLIPSE NEEDLE SMARTSLIP; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305889
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Codes Exposure to Body Fluids (1745); Anxiety (2328); Needle Stick/Puncture (2462)
Date of Event 09/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the safety device on the bd eclipse¿ needle smartslip¿ failed after use, causing the needle to fall to the floor and the user to receive a dirty needle stick between the thumb and index finger.The user received a blood test as a result.The following information was provided by the initial reporter: "on thursday, september 3, i used a needle from your company on a patient, with smartslip, but the safety did not work, it came loose and fell to the floor and i got the needle stick in me.As a result, i have to test myself for blood contamination." "after have administered an injection on a patient, the complainant got a needle stick injury after the safety cover fell of while she was trying to cover the needle.The needle penetrated the skin between the thumb and index finger, and she started bleeding.This has caused both physical pain and psychological suffering.".
 
Additional Manufacturer Narrative
H6: investigation summary: a device history record review was performed for provided lot number 1710010 and the review did not reveal any detected quality issues during the production process that could have contributed to this reported incident.As samples were unavailable for return, twenty retained samples of the same lot number were obtained from the manufacturing facility for investigation by our quality engineer team.The retained samples were inspected with no defects identified and the safety mechanisms were able to be successfully activated by following the user guide.Each product lot is tested prior to release through a final shield activation test.This test measures the force required to activate the eclipse hypodermic safety needle product.All results were within specification for the release of this lot number.Based on the investigation results, a cause related to the manufacturing process could not be determined for this incident.
 
Event or Problem Description

Brand Name
BD ECLIPSE NEEDLE SMARTSLIP
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga
MDR Report Key10610884
Report Number3002682307-2020-00291
Device Sequence Number19484120
Product Code FMI
UDI-Device Identifier50382903058896
UDI-Public50382903058896
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2022
Device Model Number305889
Device Catalogue Number305889
Device Lot Number1710010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/07/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;